MAUDE Adverse Event Report: ENDOLOGIX AFX; AFX INTRODUCER SYSTEM

ENDOLOGIX AFX; AFX INTRODUCER SYSTEM
Model Number S17-45
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the event has not been returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially being treated for an abdominal aortic aneurysm (aaa) with afx stent grafts.During this procedure, it was discovered that the radiopaque marker from the introducer system has become detached and was still inside of the patient.The physician attempted to remove the radiopaque marker but was unsuccessful.The physician elected to complete the procedure.Currently no patient harm has been reported and the patient is being monitored.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the returned device was completed.A visual and where possible functional analysis were performed.The analysis of the returned device shows that when the introducer sheath was cut open, the radiopaque marker was observed to be missing.In addition, the inner liner of the introducer sheath, which aids in braid and marker fixation, was observed to be damaged.No other non-conformities were noted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was unable to confirm the reported component detachment event due to the lack of relevant medical information.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: d10 device available for eval/date received; g4 awareness date ; h3 reason device not evaluated; remove data (device received and evaluated); h6 device code; remove 3190; h6 evaluation method code; remove 4114; h6 evaluation result code; remove 3233; h6 evaluation conclusion code; remove 11.

Brand Name
AFX
Common Device Name
AFX INTRODUCER SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9678722
Report Number2031527-2020-00031
Device Sequence Number3108124
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)200831
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberS17-45
Device Lot Number1735177024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED, LOT#2010597008; ILIAC EXTENSION, LOT# 2245887014; PROXIMAL EXTENSION, LOT#1726937007
Outcome Attributed to Adverse Event Other;